Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 253, NWS Fort Worth, TX

May 2, 2000Hamilton County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 2, 2000, 6:57 PM CDT for Hamilton County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 2, 2000, 6:57 PM CDT (23:57 UTC)
Expired
May 2, 2000, 7:30 PM CDT
In force
33 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Hamilton County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 116 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 12.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2000-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2000-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1600 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 030000
SVRFTW
TXC193-030030-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
657 PM CDT TUE MAY 2 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HAMILTON COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 730 PM CDT

* AT 657 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF CRANFILLS GAP...MOVING
  EAST AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE LANHAM...WHITEWAY AND JONESBORO.

HAIL TO THE SIZE OF QUARTERS IS LIKELY WITH THIS STORM.

LAT...LON 3168 9807 3155 9798 3168 9776 3182 9786

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 5:04 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, May 2, 5:04 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
504 PM CDT TUE MAY 2 2000

UPPER LOW WILL CONTINUE TO MOVE SLOW AND ERRATIC TO THE EAST AND
SOUTHEAST THROUGH THE FORECAST PERIOD.  WILL KEEP LOW POPS IN WRN 2/3
NORTH TEXAS WITH HIGHEST POPS IN SOUTHEAST. BASICALLY WENT WITH
GUIDANCE TEMPS.  BY EXTENDED PERIOD ON WEST SIDE OF UPPER LOW.
WILL GO SLIGHT CHANCE THUNDERSTORMS WITH WEAK DISTURBANCES MOVING
SOUTH ON BACK SIDE OF LOW.

DFW 54/77/59/79 2200   ACT 57/80/60/82 3311

.FTW...NONE.

59

...AVIATION DISCUSSION...
LOW CLOUDS AND SHOWERS CONTINUE TO DEVELOP AND WRAP AROUND CUT-OFF
H5 LOW. SCATTERED TO WIDELY SCATTERED NATURE OF SHOWERS/-TSRA WILL
MAKE IT TOUGH TO FORECAST FOR AIRPORTS. HOWEVER...WILL MENTION A
TEMPO GROUP FOR KACT THIS EVENING AND INDICATE PRECIP AROUND IN
METRO AIRPORTS WITH THE INCLUSION OF A CB CLOUD TYPE THIS EVENING.
CIGS TO LOWER TO BKN015 $BEFORE SUNRISE...WITH A LOW LIFTING TREND
TAKING PLACE THROUGHOUT THE DAY TOMORROW. 80

In the hours before

Special weather statement, May 2, 3:44 PM CDT, 3 hours 13 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-030500-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
344 PM CDT TUE MAY 2 2000

NO HAZARDOUS WEATHER IS EXPECTED ACROSS NORTH CENTRAL TEXAS TONIGHT.

SHOWERS AND A FEW THUNDERSTORMS WILL OCCUR TONIGHT OVER THE REGION...
BUT NO SEVERE WEATHER IS EXPECTED.

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.